hi, ive took 4 co-codomals 30/500mg will i overdose or get kidney or liver faliure?
doctors perscibed me them as i suffer from a really bad back and tonight its been so bad
Thank you for your interesting question. In order to provide an accurate answer, I would need more information. I would need to review your entire medical history and also perform a thorough physical exam. I would also need to review a full list of your medications, including any supplements you take. Only after collecting this information would it be possible to make an accurate recommendation. Therefore, I strongly encourage you to schedule an appointment with a primary care doctor to discuss these concerns. Co-codamal contains both paracetamol (similar to acetaminophen, or tylenol) and codeine. Paracetamol is of particular concern. Normally, your body using glutathione to help neutralize certain toxins in the body. Excessive paracetamol intake leads to exhaustion of your glutathione stores, meaning your body loses its defense again toxins. Depending on the amount of paracetamol ingested, the toxin level can lead to severe liver dysfunction and liver failure, in some cases requiring liver transplant. The level needed to reach this point depends on your underlying liver function and whether there is an interaction with your other medications. Codeine is a narcotic that can cause somnolence and respiratory depression, making it dangerous in high doses. Again, I strongly encourage you to discuss these concerns with a primary care doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.